Skip to content
Includes Expert Content
PLEASE HELP! Prednisone question...
avatar
kparmenter1 posted:
Hi there, im a 20 y/o female and just found out i have Lupus. At the end of Jan. i got started on 50mg of Prednisone (as well as 600mg of plaquenil which has now been reduced to 400mg) I have tapered down to 2.5mg of prednisone last week but got really bad symptoms of TMJ, joint paint, fever (39.6), night sweats, etc. The doctor told me to go back to 5mg and gave me a Cortisone shot (40mg of depo..cant read his writing) I felt so good from the shot I forgot to take my prednisone the past few days. Iam on day 4 going on 5 of being 100% off the prednisone. Is this okay for my body since i was down to such a low dose?? (On my taper schedule i would of done 5 more days at 2.5 then off completely) I feel totally fine.. no pain, headache, etc. but am worried im hurting myself by now not being on it
Reply
 
avatar
R Swamy Venuturupalli, MD, FACR responded:
The kenalog shot lasts a few weeks in the system and it probably is making you feel better. Please contact your rheumatologist to see if he wants you back on any oral prednisone.


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Blood Test Results
I found a useful website that lists various blood tests and gives the definitions and normal ranges for them! This website also has a wide ... More
Was this Helpful?
5 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.